This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Continuing the report of Dr. Merritt H. Stiles of Philadelphia on the hypersensitivity to sulfathiazole, which appeared in The Journal, October 18, page 1378, I would like to join him in reporting symptoms at variance with the statement of Wein and Lieberthal (The Journal, September 6, page 850), in which they report only nausea and vomiting following the administration of sulfathiazole. In checking my records on the last 50 patients to whom this drug has been given in the standard dosage of different drug houses of 7.7 grain (0.5 Gm.) tablets varying from 3 to 10 tablets in twenty-four hours, I find that 6 of the patients in addition to nausea and vomiting had temperatures ranging from 102 to 104 F. and 3 of these also had a distinct cutaneous rash. These symptoms appeared after the drug had been stopped for a few days and resumed again.
Stalnaker PR. SENSITIVITY TO SULFATHIAZOLE. JAMA. 1941;117(22):1911. doi:10.1001/jama.1941.02820480077028